MAUDE Adverse Event Report: K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 801-36540M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product remains in the patient, and no product evaluation is able to be conducted.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Remains in patient.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a surgery took place in which the inner collet of a mesa screw broke.The screw was left in the patient however, the inner collet was retrieved.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.Device remains in patient.
 
Event or Problem Description

Brand Name
MESA SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6092050
Report Number3004774118-2016-00086
Device Sequence Number16337303
Product Code NKB
UDI-Device Identifier10888857140264
UDI-Public10888857140264
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number801-36540M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1